MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 8X80ML; STENT, ILIAC

CORDIS CORPORATION SMART CONTROL, ILIAC 8X80ML; STENT, ILIAC
Model Number C08080ML
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: a smart control iliac 8x80ml stent was used and attempted to be deployed.The doctor turned its tuning dial; however, the stent was not deployed.Therefore, it was replaced with a new smart control stent and the procedure was completed.The patient had no infectious disease.The lesion was the common iliac artery.A brachial approach was made.The product was returned for analysis and the outer member and support member (inner shaft) of the unit were observed broken/separated.There was no reported patient injury.The device was returned for analysis.One non-sterile smart control, iliac 8x80ml stent delivery system was received for analysis inside a plastic bag.Per visual analysis, the locking pin was detached (not returned for evaluation).The system was not actuated, the stent of the unit was received in place (not deployed), and a severe damage condition found on the shaft of the unit at the id band level.The inner shaft of the unit was observed separated.No other anomalies were seen on the ses smart control unit.Functional analysis (deployment test) could not be performed due to the separated condition of the shaft of the unit the way it was received for evaluation.Dimensional analysis, stroke length (pin-pull sds), not required.Per microscopic analysis, the unit was inspected under the vision system and the inner shaft material presented elongations.Elongations are commonly associated with separations caused by material tensile overload.Thus, it is assumed that the shaft of the unit was induced to a tensile force that exceeded the material yield strength prior to the separation.A product history record (phr) review of lot 17908594 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent delivery system (sds)-ses- deployment difficulty ¿ unable¿ was not confirmed since the deployment test could not be performed due to the separated inner shaft of the device the way it was received for evaluation.However, "inner shaft - separated" was confirmed.Per the observed damaged condition of the unit the way it was received for analysis, a probable application of a tension force that induced the damage condition on the unit can be considered.Therefore, it is reasonable to consider that the user applied an application of tension force during use of the device resulting in the reported separation.As evidence by the elongations noted on the device during analysis.Additionally, vessels characteristics (although unknown) may have contributed to the damages noted on the device, as received.Analysis results and phr review results do not suggest that the observed condition is related to the manufacturing process.The product manufacturing records indicated that the product met specifications before shipment.Also, the packaging tray the unit is packaged in does not allow the stent delivery system to endure any condition such as separation.According to the instructions for use, ¿introduction of stent delivery system: ensure locking pin is still in place.Note: if the locking pin is not in place, system performance may be compromised, and another system should be used.Advance the stent delivery system over the guidewire through the sheath introducer to the lesion site.Note: if resistance is met during delivery system introduction, the system should be withdrawn and another system should be used.Caution: always use an appropriate size introducer sheath for the implant procedure to protect vessel and access site.¿ neither the phr review nor the product analysis suggests that the events reported are related to the manufacturing process.Therefore, no actions will be taken.
 
Event or Problem Description
As reported, a smart control iliac 8x80ml stent was used and attempted to be deployed.The doctor turned its tuning dial; however, the stent was not deployed.Therefore, it was replaced with a new smart control stent and the procedure was completed.There was no reported patient injury.The patient had no infectious disease.The lesion was the common iliac artery.A brachial approach was made.The product was returned for analysis and the outer member and support member (inner shaft) of the unit were observed broken/separated.

Brand Name
SMART CONTROL, ILIAC 8X80ML
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key12800193
Report Number9616099-2021-05051
Device Sequence Number5644874
Product Code NIO
UDI-Device Identifier20705032024171
UDI-Public(01)20705032024171(17)211031(10)17908594
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberC08080ML
Device Catalogue NumberC08080ML
Device Lot Number17908594
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2021
Initial Report FDA Received Date11/11/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/05/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown